Alert archive / Missouri / Flash Flood Warnings in 2017
Flash Flood Warning 28, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 20, 2017, 4:27 AM CDT for Bollinger County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2017, 4:27 AM CDT (09:27 UTC)
- Expired
- May 20, 2017, 7:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Bollinger County, MO
The radar
The Paducah radar (KPAH), 115 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 9.5 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1585 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.3
The text
As transmitted.
321
WGUS53 KPAH 200927
FFWPAH
MOC017-201230-
/O.NEW.KPAH.FF.W.0028.170520T0927Z-170520T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
427 AM CDT SAT MAY 20 2017
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Bollinger County in southeastern Missouri...
* Until 730 AM CDT
* At 423 AM CDT, Doppler radar indicated a cluster of thunderstorms
producing very heavy rain across the warned area. Two to three
inches of rain have likely already fallen, and additional storms
are are expected to repeat over the same locations during the
next few hours. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Marble Hill, Glen Allen, Patton, Alliance, Leopold, Grassy,
Sedgewickville, Zalma and Glenallen.
LAT...LON 3704 9011 3708 9011 3709 9022 3731 9022
3731 9015 3732 9014 3760 9015 3760 8986
3713 8987 3713 8996 3705 8996 3706 8999
3704 9000
$$1 follow-up statement
363
WGUS73 KPAH 201105
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
605 AM CDT SAT MAY 20 2017
MOC017-201230-
/O.CON.KPAH.FF.W.0028.000000T0000Z-170520T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bollinger MO-
605 AM CDT SAT MAY 20 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
BOLLINGER COUNTY...
At 601 AM CDT, Doppler radar indicated clusters of thunderstorms
producing very heavy rain moving back into the warned area. One and
a half to three inches of rain have likely already fallen at some
locations, and additional storms are are expected to repeat over the
same locations during the next hour or so.
Some locations that will experience flooding include...
Marble Hill, Glen Allen, Patton, Alliance, Leopold, Grassy,
Sedgewickville, Zalma and Glenallen.
LAT...LON 3704 9011 3708 9011 3709 9022 3731 9022
3731 9015 3732 9014 3760 9015 3760 8986
3713 8987 3713 8996 3705 8996 3706 8999
3704 9000
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 20, 3:30 AM CDT, 57 minutes earlier.
Area forecast discussion, May 20, 3:30 AM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Paducah KY 330 AM CDT Sat May 20 2017 .SHORT TERM...(Today) Issued at 330 AM CDT Sat May 20 2017 Very complicated forecast today due to a wide range of short-term model guidance. A synoptic warm frontal boundary appears to extend from the kmdh area eastward across the kowb area as of 08z. Scattered convection has been occurring along the warm front, with more widespread convection across Missouri. The models are in general agreement that the Missouri convection will reach the Mississippi River by 12z. After 12z, there is a wide spread among the short-range guidance. Residual outflow boundaries could generate new convection during the day. The timing, duration, and intensity of storms is quite variable between the nam, hrrr, and ruc. There is even quite a difference in their wind fields and deep-layer shear. In general, the more favorable shear parameters will be closer to the upper trough along and west of the Mississippi Valley. However, the potentially better instability will be east of the Mississippi River. Hourly mesoscale analyses will need to be watched closely. Forecast highs will be lowered just a bit due to expected widespread clouds and areas of precip. .LONG TERM...(Tonight through Friday) Issued at 330 AM CDT Sat May 20 2017 Frontal system will be crossing the region tonight. Though POPs will be fairly high, it looks as though the chances of any severe storms will be dwindling. Some locations, esp over wrn KY and sw IN may see an addition 1/4 to 1/2 of rain ahead of the front. Drier air will slowly work its way in from the west during the day on Sunday. Will leave some small rain chcs during the morning, mainly in the Pennyrile region of west KY. Even those locations will be rainfree by the PM hours. We will have sfc high pressure in our vicinity on Monday but that system will shift east through the day. Another frontal boundary will be incoming from the west. Various models as well as the GFS ensembles seem to have a pretty decent handle on the timing, and this was the case yesterday as well. We should see dry weather through the evening hours on Monday, but after midnight Monday night and into Tuesday, precipitation chances increase. How quickly the front makes it through Tuesday into Tuesday evening is still a bit in question. However, there will be a break in the action after the frontal passage Tuesday evening or late Tuesday night. The upper level trough/low will move across the area on Wednesday. This will mean more clouds, more chances for showers and a downright cool day with highs only in the 60s. Models have their differences on how quickly this upper system departs on Wednesday night. May have to linger some POPs in that period...higher POPs east. We could have a chance to see lows in the upper 40s in some areas Wednesday night. We will see improving conditions on Thursday, as well as an increase in our temperatures and more sunshine as sfc high pressure builds back into the region. The upper flow transitions to a more flat/zonal flow by Friday with no large signals for any major chances for rain. && .AVIATION... Issued at 1230 AM CDT Sat May 20 2017 Scattered thunderstorms have developed across the entire region, and their future timing and intensity is the main concern through this taf period. Organized convection over Missouri is forecast to move/develop eastward across our region by sunrise. In the meantime, scattered storms will continue to form over west KY and sw Indiana. The tafs will be amended as necessary for any scattered storm development. More storms are possible in the afternoon and evening. Along and ahead of a warm front, winds will be east to southeast through 12z. Winds will be mainly south on Saturday behind the front. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...MY LONG TERM...GM/CW AVIATION...MY
Hazardous weather outlook, May 19, 3:40 PM CDT, 12 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 340 PM CDT Fri May 19 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 340 PM CDT Fri May 19 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms over west Kentucky are expected to continue moving east and should dissipate by sunset. A stray strong storm may produce some small hail and gusty winds, but organized severe weather is not expected. Thunderstorms will move back east into southeast Missouri and southern Illinois after midnight tonight. Locally heavy rainfall and lightning will be the primary concerns, but a few pockets of damaging wind cannot be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered to numerous thunderstorms are forecast Saturday and Saturday night, and a few storms may linger into Sunday morning in the far eastern portions of the area. A few strong to severe storms with large hail and damaging winds cannot be ruled out Saturday into Saturday night, but the primary concerns will be locally heavy rainfall and lightning. A small chance of thunderstorms is forecast for the entire region Tuesday into Tuesday evening. Locally heavy rainfall and lightning will be the primary concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation cannot be ruled out late tonight through Saturday night. DRS
In the hours before
Local storm report, May 20, 2:01 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
201 AM CDT SAT MAY 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 AM HAIL GRASSY 37.25N 90.14W
05/20/2017 E0.75 INCH BOLLINGER MO BROADCAST MEDIA
&&
MYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:09 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley | 36 min |
| May 19, 7:43 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Wayne | 32 min |
Nearby
Flash Flood Warnings in Missouri, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.